MAUDE Adverse Event Report: CONMED CORPORATION Y-KNOT FLEX 1.8MM ALL-SUTURE ANCHOR WITH TWO #2 (5 METRIC) HI-FI SUTURES (1 WHIT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED CORPORATION Y-KNOT FLEX 1.8MM ALL-SUTURE ANCHOR WITH TWO #2 (5 METRIC) HI-FI SUTURES (1 WHIT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number Y1802A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged broken y1802a is not expected to be returned for evaluation and review.This complaint of broken device is unable to be verified and a root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: warnings: preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of implants are important considerations in the successful utilization of these devices.Surgeon must choose proper implant size based on specific procedure and patient history.Precautions: inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.Inspect instruments after use to ensure they have not been damaged.Instruments are designed for use by surgeons experienced in the appropriate specialized procedures.It is the responsibility of the surgeon to become familiar with the proper techniques for use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, y1802a, was being used during a ligament reconstruction atfl repair when the stainless-steel tip of the instrument was broken with the anchor was inserted into the bone.The anchor was removed, and the tip was removed.There was no delay to the procedure.The procedure was completed as planned.There was no impact to the patient or the user.There was no medical intervention or hospitalization reported.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
Y-KNOT FLEX 1.8MM ALL-SUTURE ANCHOR WITH TWO #2 (5 METRIC) HI-FI SUTURES (1 WHIT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo, fl
MDR Report Key10419576
Report Number1017294-2020-00330
Device Sequence Number14188637
Product Code MBI
UDI-Device Identifier10845854041796
UDI-Public(01)10845854041796(17)240930(10)1052062
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberY1802A
Device Lot Number1052062
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2020
Initial Report FDA Received Date08/18/2020
Patient Sequence Number1